MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG27534UX
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes Rupture (2208); Cardiac Tamponade (2226); Vascular Dissection (3160); Insufficient Information (4580)
Date of Event 01/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the deployment of one onyx frontier coronary drug eluting stent in the mid left anterior descending (lad) artery, a balloon burst occurred at 8atm on the first inflation and it was also reported that the lad artery ruptured.The ruptured lad was treated using a covered stent, cardiopulmonary resuscitation (cpr), and intubation.During the procedure the lesion was pre-dilated, then a rotational atherectomy device was used along with intravascular lithotripsy therapy before deploying the stent.The stent was delivered to the lesion and deployed at nominal pressure and not over-inflated however the lad ruptured upon deployment.It was initially believed that the stent pushed calcium out of the vessel wall.However, upon further review, a loss of pressure was observed in the indeflator and the presence of contrast was noted.Since no contrast was injected, the only explanation for its presence would be if the balloon had ruptured.The lad artery showed moderate calcification and an 80% stenosis, with no tortuosity.The device was inspected with no issues noted.Negative prep was performed with no issues.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.The patient was reported to be alive, with injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: there was a sudden loss of pressure observed in the indeflator.The device was not moved or repositioned in the lesion while inflated.The ruptured lad was treated by delivering a balloon to the tamponade and using a non-medtronic covered stent.The pericardial was centered, a blood transfusion was given along with medication and an impella device was used.The impella device was later removed.The physician believes that the onyx frontier balloon did cause or contribute to the lad rupture/dissection.The patient is alive with no further injury.Correction: initial reporter phone number updated.Annex e and g codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: a non-medtronic indeflator was used during the procedure.Annex d code d15.Correction: annex d code d12.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21100416
Report Number9612164-2025-00117
Device Sequence Number8818454
Product Code NIQ
UDI-Device Identifier00763000511432
UDI-Public00763000511432
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG27534UX
Device Catalogue NumberONYXNG27534UX
Device Lot Number0012358218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer01/08/2025
02/14/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/21/2025
02/26/2025
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age80 YR
Patient SexMale